Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 29, 2006, 7:48 PM CDT for Calhoun County, Texas. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2006, 7:48 PM CDT (00:48 UTC)
- Expired
- May 29, 2006, 9:45 PM CDT
- In force
- 117 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 117 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 8:45 PM CDT | FLASH FLOOD | Port Lavaca, TX | SEVERAL VEHICLES HAVE STALLED OUT IN VARIOUS FLOODED INTERSECTIONS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2444 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 300052
FFWCRP
TXC057-300245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
748 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN SOUTH TEXAS
* UNTIL 945 PM CDT
* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 1 TO 2 INCHES OF RAINFALL HAVE ALREADY
OCCURRED NEAR PORT LAVACA. THESE STORMS WHERE MOVING VERY SLOWLY
TO THE SOUTH AT AROUND 5 MPH.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LONG MOTT...PORT LAVACA...PORT OCONNOR...SEADRIFT...
KAMAY...MAGNOLIA BEACH AND POINT COMFORT.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 ARE POSSIBLE IN THE WARNED
AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2841 9640 2843 9643 2838 9648 2839 9652
2832 9669 2838 9670 2841 9675 2845 9677
2843 9681 2847 9686 2857 9688 2869 9666
2868 9655 2859 9644 2844 9638
$$
MJG1 follow-up statement
000
WGUS74 KCRP 300226
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
923 PM CDT MON MAY 29 2006
TXC057-300245-
CALHOUN-
923 PM CDT MON MAY 29 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHERN CALHOUN COUNTY...
AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS WEAKENING ACROSS THE WARNED AREA...HOWEVER FLOODING IS
ONGOING ACROSS PORTIONS OF CALHOUN COUNTY...ESPECIALLY NEAR PORT
LAVACA. SHERIFFS OFFICE HAS REPORTED SEVERAL INTERSECTIONS FLOODING
IN PORT LAVACA WITH CARS STALLED IN THE FLOODED ROADWAYS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LONG
MOTT...PORT OCONNOR AND SEADRIFT.
ADDITIONAL RAINFALL AMOUNTS OF 1/4 INCH ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE ACROSS FLOODED ROADWAYS
OR INTERSECTIONS.
LAT...LON 2841 9640 2843 9643 2838 9648 2839 9652
2832 9669 2838 9670 2841 9675 2845 9677
2843 9681 2847 9686 2857 9688 2869 9666
2868 9655 2859 9644 2844 9638
$$
MJGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 7:21 PM CDT, 27 minutes earlier.
Area forecast discussion, May 29, 7:21 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
721 PM CDT MON MAY 29 2006
.UPDATE...SENT A QUICK UPDATE TO INCREASE POPS FURTHER SOUTH THIS
EVENING AS OUTFLOW BOUNDARY WILL LIKELY PUSH SCT CONVECTION ACROSS
THE ENTIRE AREA. SEEMS LIKE THE TREND HAS BEEN TOWARD THE
CONVECTION WEAKENING ACROSS THE NRN ZONE...SO EXPECT MOS ACTIVITY
TO REMAIN BEHAVED AND JUST PROVIDE NEEDED RAINFALL. HAVE SHOWN
HIGHEST POPS ACROSS INLAND AREAS...BUT LATEST RADAR DOES SHOW
RW/TRWS MAKING IT TO THE COAST DESPITE THIS SEA BREEZE TO THE
NORTH. ALSO LOWERED OVERNIGHT LOWS GIVEN RAIN COOLED AIR AND
INCREASED CLOUD COVER. MAY NEED ANOTHER UPDATE LATER TONIGHT AS
CONVECTION WINDS DOWN...BUT WILL HAVE TO WATCH THE NORTHWEST GULF
AS ACTIVITY IS DEFINITELY ON THE INCREASE THIS EVENING ALONG A
TROPICAL WAVE THAT IS BECOMING MORE DISTINCT.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: BEE...GOLIAD...LIVE OAK...AND VICTORIA.
GM...NONE.
&&
MJGHazardous weather outlook, May 29, 5:57 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 557 PM CDT MON MAY 29 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 557 PM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT AN OUTFLOW BOUNDARY FROM STORMS WHICH FORMED IN SOUTHEAST TEXAS EARLIER TODAY WILL MOVE ACROSS THE COASTAL PLAINS THIS EVENING. INTERACTION BETWEEN THIS BOUNDARY AND THE SEA BREEZE WILL CONTINUE TO PRODUCE A BROKEN LINE OF THUNDERSTORMS WHICH WILL SLOWLY SAG SOUTHWEST MAINLY AFFECTING THE INLAND COASTAL PLAINS AND PORTIONS OF THE RIO GRANDE PLAINS. ISOLATED STORMS WITHIN THIS LINE MAY BECOME STRONG TO SEVERE PRODUCING GUSTY WINDS...VERY HEAVY RAIN AND PEA TO NICKEL SIZE HAIL. IN ADDITION...SLOW MOVING STORMS MAY PRODUCE LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT RECEIVED SUBSTANTIAL RAINFALL AMOUNTS ON SUNDAY ALONG HIGHWAY 59 FR0M NEAR BEEVILLE TO VICTORIA. FLASH FLOOD WATCHES ARE IN EFFECT FOR PORTIONS OF THE NORTHERN COASTAL BEND THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY...THEN A SLIGHT CHANCE FOR THUNDERSTORMS MOST LOCATIONS ON FRIDAY THROUGH SUNDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME... ALTHOUGH ONE OR TWO STORMS COULD PRODUCE GUSTY WINDS AROUND 45 MPH AND SMALL HAIL DURING THE AFTERNOON AND EARLY EVENING HOURS. IN ADDITION...SLOW MOVING STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS AND THERE MAY BE AT LEAST A POTENTIAL FOR LOCALIZED FLOODING AT TIMES ACROSS PORTIONS OF THE COASTAL BEND AND RIO GRANDE PLAINS THROUGH MID WEEK. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 29, 3:41 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 341 PM CDT MON MAY 29 2006 TXZ232>234-292215- BEE-GOLIAD-VICTORIA- 341 PM CDT MON MAY 29 2006 ...STRONG THUNDERSTORMS MAY AFFECT NORTHERN PORTIONS OF BEE...GOLIAD AND VICTORIA COUNTIES BETWEEN 445 AND 515 PM... NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS BEEN MONITORING A CLUSTER OF THUNDERSTORMS THAT ARE OCCURRING OVER GONZALEZ AND LAVACA COUNTIES THAT WERE INITIATED BY A GUST FRONT OR OUTFLOW BOUNDARY EARLIER THIS AFTERNOON FROM A PREVIOUS THUNDERSTORM COMPLEX IN SOUTHEAST TEXAS. IT CURRENTLY APPEARS THESE THUNDERSTORMS WILL QUICKLY MOVE SOUTHEAST AT 15 TO 20 MPH THROUGH THE NEXT COUPLE HOURS AND MOVE INTO THE NORTHERN FRINGES OF BEE...GOLIAD AND VICTORIA COUNTIES BETWEEN 445 AND 515 PM THIS EVENING. THE STRENGTH AND INTENSITY OF THE STORMS AS THEY MOVE FURTHER SOUTH INTO THE MOIST AND UNSTABLE ENVIRONMENT OF SOUTH TEXAS ARE QUITE UNCERTAIN AT THIS TIME. CURRENT THINKING IS THAT POSSIBLY DIME SIZE HAIL...AND WINDS OF 40 MPH...BRIEF LOCALLY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING MAY OCCUR WITH THESE STORMS. PLEASE KEEP UP TO DATE WITH THESE STORMS WITH NATIONAL WEATHER SERVICE PRODUCTS SUCH AS SHORT TERM FORECASTS...OR OTHER STATEMENTS. CORDERO
Special weather statement, May 29, 4:48 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 448 PM CDT MON MAY 29 2006 TXZ234-292245- VICTORIA- 448 PM CDT MON MAY 29 2006 ...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY... AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF NURSERY...OR 6 MILES NORTH OF VICTORIA...MOVING SOUTHEAST AT 15 TO 20 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. CORDERO
Special weather statement, May 29, 5:44 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 544 PM CDT MON MAY 29 2006 TXZ233-292345- GOLIAD- 544 PM CDT MON MAY 29 2006 ...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD COUNTY... AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GOLIAD...MOVING SOUTH AT 15 TO 20 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. CORDERO
Local storm report, May 29, 6:26 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
626 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD VICTORIA 28.82N 96.98W
05/29/2006 VICTORIA TX LAW ENFORCEMENT
RED RIVER IMPASSIBLE FROM LAURENT TO NIMITZ. LAURENT
RAILROAD UNDERPASS IMPASSIBLE.
&&
MGITTINGLocal storm report, May 29, 6:28 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
628 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD VICTORIA 28.82N 96.98W
05/29/2006 VICTORIA TX LAW ENFORCEMENT
BEN WILSON IMPASSIBLE FROM RED RIVER TO AIRLINE
&&
MGITTINGThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:31 PM CDT | Marine Weather Statement | CRP | 7 hr | |
| May 29, 10:37 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 29, 10:51 PM CDT | Flash Flood Warning | CRP | Calhoun | 114 min |
| May 30, 1:29 AM CDT | Special Marine Warning | CRP | 91 min | |
| May 30, 4:04 AM CDT | Flash Flood Watch | CRP | Aransas, Calhoun, Goliad, Refugio, Victoria | 39 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.